Alert archive / Kansas / Red Flag Warnings in 2024
Red Flag Warning 10, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 5, 2024, 2:00 PM CDT for 27 counties in Kansas. It took effect at Apr 6, 2024, 12:00 PM CDT. It was in force for 8 hr. 22 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 5, 2024, 2:00 PM CDT (19:00 UTC)
- In effect from
- Apr 6, 2024, 12:00 PM CDT
- Expired
- Apr 6, 2024, 7:42 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 12:17 PM CDT | NON-TSTM WND GST 58 | 3 Ene Dodge City, KS | Corrects previous non-tstm wnd gst report from 3 ENE Dodge City. ASOS station KDDC Dodge City Regional Airport reported 58 mph wind gust. |
| Apr 6, 12:31 PM CDT | NON-TSTM WND GST 59 | 3 Ene Dodge City, KS | ASOS station KDDC Dodge City Regional Airport. |
| Apr 6, 12:32 PM CDT | NON-TSTM WND GST 61 | 3 Nw Pierceville, KS | ASOS station KGCK Garden City. |
| Apr 6, 1:15 PM CDT | NON-TSTM WND GST 59 | 2 Ese Scott City, KS | AWOS station KTQK Scott City. |
| Apr 6, 1:30 PM CDT | NON-TSTM WND GST 67 | 3 W Bloom, KS | Mesonet station DW9907 Bloom. |
| Apr 6, 1:35 PM CDT | NON-TSTM WND GST 58 | Elkhart, KS | AWOS station KEHA Elkhart AWOS Site. |
| Apr 6, 1:54 PM CDT | NON-TSTM WND GST 61 | 3 Nw Pierceville, KS | ASOS station KGCK Garden City. |
| Apr 6, 1:54 PM CDT | NON-TSTM WND GST 64 | 3 Ene Dodge City, KS | ASOS station KDDC Dodge City Regional Airport. |
| Apr 6, 2:38 PM CDT | NON-TSTM WND GST 59 | 1 W Toulon, KS | AWOS station KHYS Hays Regional Airport Awos Site. |
| Apr 6, 2:45 PM CDT | NON-TSTM WND GST 61 | 2 Nnw La Crosse, KS | Mesonet station FW1214 La Crosse. |
| Apr 6, 2:54 PM CDT | NON-TSTM WND GST 59 | 3 Nw Pierceville, KS | ASOS station KGCK Garden City. |
| Apr 6, 2:55 PM CDT | NON-TSTM WND GST 58 | 1 Sse Kinsley, KS | Mesonet station DVI01041 Kinsley. |
| Apr 6, 2:56 PM CDT | NON-TSTM WND GST 59 | 1 W Toulon, KS | AWOS station KHYS Hays Regional Airport Awos Site. |
| Apr 6, 2:57 PM CDT | NON-TSTM WND GST 59 | 2 Wsw Mullinville, KS | Mesonet station UP372 2.3 W Mullinville (UPR). |
| Apr 6, 2:57 PM CDT | NON-TSTM WND GST 59 | 2 Wsw Mullinville, KS | Mesonet station UP372 2.3 W Mullinville (UPR). |
| Apr 6, 3:02 PM CDT | NON-TSTM WND GST 63 | 3 Nw Pierceville, KS | ASOS station KGCK Garden City. |
| Apr 6, 3:03 PM CDT | NON-TSTM WND GST 61 | 1 Wsw Hayne, KS | Mesonet station UP407 0.6 SW Hayne (UPR). |
| Apr 6, 3:03 PM CDT | NON-TSTM WND GST 61 | 1 Wsw Hayne, KS | Mesonet station UP407 0.6 SW Hayne (UPR). |
| Apr 6, 3:34 PM CDT | NON-TSTM WND GST 60 | 3 Ene Dodge City, KS | ASOS station KDDC Dodge City Regional Airport. |
| Apr 6, 3:40 PM CDT | NON-TSTM WND GST 58 | 1 W Toulon, KS | AWOS station KHYS Hays Regional Airport Awos Site. |
| Apr 6, 3:50 PM CDT | NON-TSTM WND GST 60 | 2 Ssw Iuka, KS | AWOS station KPTT Pratt Indust. |
| Apr 6, 3:52 PM CDT | NON-TSTM WND GST 58 | 2 E Medicine Lodge, KS | ASOS station KP28 Medicine Lodge. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2325 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 523 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
963 WWUS83 KDDC 051900 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 200 PM CDT Fri Apr 5 2024 KSZ061-062-074>076-084>086-060300- /O.UPG.KDDC.FW.A.0010.240406T1700Z-240407T0100Z/ /O.NEW.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/ /O.CON.KDDC.FW.W.0009.000000T0000Z-240406T0100Z/ Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward- 200 PM CDT Fri Apr 5 2024 /100 PM MDT Fri Apr 5 2024/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR... ...RED FLAG WARNING IN EFFECT FROM NOON CDT /NOON MDT/ TO 8 PM CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon CDT /noon MDT/ to 8 PM CDT /8 PM MDT/ Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * WINDS...South 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any ignitions will have the potential to burn out of control and exhibit extreme wildfire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-063>066-077>081-087>090-060300- /O.UPG.KDDC.FW.A.0010.240406T1700Z-240407T0100Z/ /O.NEW.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford- Gray-Ford-Edwards-Kiowa-Pratt-Meade-Clark-Comanche-Barber- 200 PM CDT Fri Apr 5 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM CDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any ignitions will have the potential to burn out of control and exhibit extreme wildfire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
5 follow-up statements
528 WWUS83 KDDC 051932 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 232 PM CDT Fri Apr 5 2024 KSZ043-063-060345- /O.EXA.KDDC.FW.W.0009.000000T0000Z-240406T0100Z/ /O.CON.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/ Scott-Finney- 232 PM CDT Fri Apr 5 2024 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 8 PM CDT this evening. * AFFECTED AREA...Fire Weather Zone 043 Scott and Fire Weather Zone 063 Finney. * WINDS...South 20 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any ignitions will have the potential to burn out of control and exhibit extreme wildfire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ061-062-074>076-084>086-060345- /O.CON.KDDC.FW.W.0009.000000T0000Z-240406T0100Z/ /O.CON.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/ Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward- 232 PM CDT Fri Apr 5 2024 /132 PM MDT Fri Apr 5 2024/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /NOON MDT/ TO 8 PM CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * WINDS...South 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any ignitions will have the potential to burn out of control and exhibit extreme wildfire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-044>046-064>066-077>081-087>090-060345- /O.CON.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/ Trego-Ellis-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Gray-Ford- Edwards-Kiowa-Pratt-Meade-Clark-Comanche-Barber- 232 PM CDT Fri Apr 5 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any ignitions will have the potential to burn out of control and exhibit extreme wildfire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
787 WWUS83 KDDC 052052 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 352 PM CDT Fri Apr 5 2024 KSZ077-060500- /O.EXA.KDDC.FW.W.0009.000000T0000Z-240406T0100Z/ /O.CON.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/ Gray- 352 PM CDT Fri Apr 5 2024 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 8 PM CDT this evening. * AFFECTED AREA...Fire Weather Zone 077 Gray. * WINDS...South 20 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any ignitions will have the potential to burn out of control and exhibit extreme wildfire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ043-061>063-074>076-084>086-060500- /O.CON.KDDC.FW.W.0009.000000T0000Z-240406T0100Z/ /O.CON.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- 352 PM CDT Fri Apr 5 2024 /252 PM MDT Fri Apr 5 2024/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /NOON MDT/ TO 8 PM CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 043 Scott, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * WINDS...South 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any ignitions will have the potential to burn out of control and exhibit extreme wildfire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-044>046-064>066-078>081-087>090-060500- /O.CON.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/ Trego-Ellis-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards- Kiowa-Pratt-Meade-Clark-Comanche-Barber- 352 PM CDT Fri Apr 5 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any ignitions will have the potential to burn out of control and exhibit extreme wildfire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
588 WWUS83 KDDC 060036 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 736 PM CDT Fri Apr 5 2024 ...Extreme Wildfire Danger Saturday Afternoon... KSZ043-061>063-074>077-084>086-061200- /O.EXP.KDDC.FW.W.0009.000000T0000Z-240406T0100Z/ /O.CON.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Morton- Stevens-Seward- 736 PM CDT Fri Apr 5 2024 /636 PM MDT Fri Apr 5 2024/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /NOON MDT/ TO 8 PM CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 043 Scott, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * WINDS...Southwest 35 to 45 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any ignitions will have the potential to burn out of control and exhibit extreme wildfire behavior. Dangerous wildfires are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-044>046-064>066-078>081-087>090-061200- /O.CON.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/ Trego-Ellis-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards- Kiowa-Pratt-Meade-Clark-Comanche-Barber- 736 PM CDT Fri Apr 5 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any ignitions will have the potential to burn out of control and exhibit extreme wildfire behavior. Dangerous wildfires are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
294 WWUS83 KDDC 061832 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 132 PM CDT Sat Apr 6 2024 ...Extreme Wildfire Danger Saturday Afternoon... KSZ030-031-043>046-061>066-074>081-084>090-070100- /O.CON.KDDC.FW.W.0010.000000T0000Z-240407T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 132 PM CDT Sat Apr 6 2024 /1232 PM MDT Sat Apr 6 2024/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * WINDS...Southwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any ignitions will have the potential to burn out of control and exhibit extreme wildfire behavior. Dangerous wildfires are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
838 WWUS83 KDDC 070042 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 742 PM CDT Sat Apr 6 2024 ...Wildfire Danger Ending Saturday Evening... KSZ030-031-043>046-061>066-074>081-084>090-070145- /O.CAN.KDDC.FW.W.0010.000000T0000Z-240407T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 742 PM CDT Sat Apr 6 2024 /642 PM MDT Sat Apr 6 2024/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY... A cold front extended from St. John to Liberal at 745 pm CDT. Cooler air, higher humidity, and decreasing winds were trending behind this cold front, ending the wildfire risk from northwest to southeast. Remaining red flag conditions across the southeast zones will end over the next hour, as the cold front passes. Strong northwest winds will resume after 10 am Sunday. $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 5, 11:30 AM CDT, 2 hours 30 minutes earlier. Its key messages:
- Elevated to critical fire weather danger today mainly west of a Meade to Scott City line.
- A more widespread elevated and critical fire weather danger with high winds likely for all of southwest Kansas on Saturday.
- Rain and thunderstorm potential continues Tuesday.
Area forecast discussion, Apr 5, 11:30 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1130 AM CDT Fri Apr 5 2024 .KEY MESSAGES... - Elevated to critical fire weather danger today mainly west of a Meade to Scott City line. - A more widespread elevated and critical fire weather danger with high winds likely for all of southwest Kansas on Saturday. - Rain and thunderstorm potential continues Tuesday. && .SHORT TERM /THROUGH SATURDAY/... Issued at 200 AM CDT Fri Apr 5 2024 06Z observations show a deck of higher level clouds moving into western Kansas and a 1001 surface low in the Denver metro with a lee side trough extending into southeast Colorado. RAP analysis in the upper level show a ridge moving through the central and southern plains with a large trough centered in central California and a 110 kt jet streak extending from the Pacific through the four corners region. For today the nose of the upper level jet should start making it into western Colorado by late afternoon which will eject a 700 mb shortwave over the Rockies and help to deepen the surface low to around 994 mb. The low should also move a bit to the north and east which will move the trough/dry line from southeast Colorado to near a Garden City to Meade line by late afternoon. Winds on the west side of the dryline should increase to 20-30 mph with gusts around 40 and humidity values will fall to below 15% meriting red flag criteria this afternoon. Ahead of the dry line with southeast winds this should keep enough moisture in play to stay above 15% RH values. Tonight temperatures won't cool down much as the 850 mb winds are forecast to increase to 50-70 kts between 03-12Z and the nose of the 500 mb winds start to move into western Kansas with the trough/upper low located back around western Wyoming. This should keep the surface winds up and with good mixing and mild 850 mb temperatures at 14-16 (C) lows should only fall into the lower 50s. Saturday has quite a few signs of a strong wind and high fire risk event for all of southwest Kansas. EFI of wind gusts at 0.8-0.9 and shift of tails around 1 along with Euro ensembles having 20-30% probability of wind gusts over 50 kts point to wind gusts approaching high wind criteria. The left exit region of the jet should reach into northwest Kansas by mid day and this should lead to stronger convergence at the surface to deepen the surface low to around 988 mb (and the low will move from northeast Colorado to north central Nebraska). Winds will already be strong to start the day from the good mixing the night before and should only increase after 18Z as a quick moving dryline goes through southwest Kansas. Winds will turn to the southwest and RH values will fall below 15% to lead to the critical fire weather conditions. Even in zones that may fall to around 20% with the strong winds this will probably still lead to a high fire risk. With several short term and medium term models having the dry air move through all of southwest Kansas by 21Z severe weather and rain chances have dwindled to almost 0 with the exception of perhaps areas east of a Hays to Pratt line. By late afternoon the models show diminishing winds as a second surface low develops in east central Colorado and 850 mb winds start to fall. This will introduce a quick wind shift to the northwest for areas along and west of a Hays-Syracuse line that will need to be monitored should any fires develop. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Issued at 235 AM CDT Fri Apr 5 2024 Strong winds will continue through Sunday as the closed low will slowly move from north central Nebraska to southwest Minnesota through the day. Winds will be strongest in our northern zones as EPS have probabilities of > 50 kt gusts at 20-40% along the I-70 corridor which will continue to provide impacts to travel. Winds should subside by Sunday night and with a cold front moving through western Kansas we should see temperatures start out the week with 30s for lows and 60s for highs on Monday. The main weather feature in the long term is a second longwave trough and closed low that will move through the southern plains Tuesday into Wednesday. The run to run trends with both the EPS and GEFS upper level winds have kept the main upper low and best forcing through Texas and central Oklahoma. This means that rain chances will be highest along the Oklahoma border and much less as you go north in Kansas. Both EPS and GEFS are keeping probabilities of > 0.10 inch of rain at 50-60% along and south of highway 50 and closer to 10-20% along the I-70 corridor. NBMv4.1 input is also keeping the highest POPs in these region at 50-60% which is reasonable given the track of the system. If we get widespread thunderstorm activity ahead of the low as it moves through Texas and Oklahoma that could foster and even farther south track and lessen precipitation chances. Overall it looks like this next system isn't fostering a lot of hope at this time that we will get a soaking rain from it. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1127 AM CDT Fri Apr 5 2024 VFR conditions will prevail in vicinity of all TAF sites through early Saturday. Southerly winds 15 to 30kt with gusts up to 35kt are expected through much of the period as lee side troughing strengthens in eastern Colorado. && .FIRE WEATHER... Issued at 248 AM CDT Fri Apr 5 2024 Elevated and critical fire weather conditions will be the case this afternoon for areas mainly along and west of a Meade to Scott City line as winds will pick up out of the south to 20-30 mph with gusts to 40 mph and relative humidity values falling to 10-15%. Saturday a much more widespread critical fire risk will be across most of southwest Kansas as winds will be strong through the overnight hours Friday and continuing into Saturday. Winds in the late morning through the afternoon will be sustained at 25-35 mph with gusts as high as 60 mph. Drier air will move through western Kansas after 10 am and we will see humidity values fall to 10-20%. && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for KSZ030-031-043>046-061>066-074>081-084>090. High Wind Watch from Saturday afternoon through Saturday evening for KSZ030-031-043>046-061>066-074>081-084>090. Red Flag Warning until 8 PM CDT /8 PM MDT/ this evening for KSZ061-062-074>076-084>086. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...JJohnson FIRE WEATHER...Tatro
Hazardous weather outlook, Apr 5, 3:25 AM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 325 AM CDT Fri Apr 5 2024 KSZ030-031-043>046-061>066-074>081-084>090-060830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 325 AM CDT Fri Apr 5 2024 /225 AM MDT Fri Apr 5 2024/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Elevated and critical fire weather conditions will be the case this afternoon for areas mainly along and west of a Meade to Scott City line as winds will pick up out of the south to 20-30 mph with gusts to 40 mph and relative humidity values falling to 10-15%. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday a much more widespread critical fire risk will be across most of southwest Kansas as winds will be strong through the overnight hours Friday and continuing into Saturday. Winds in the late morning through the afternoon will be sustained at 25-35 mph with gusts as high as 60 mph. Drier air will move through western Kansas after 10 am and we will see humidity values fall to 10-20%. .SPOTTER INFORMATION STATEMENT... Spotter activation won't be needed for today.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:04 AM CDT | High Wind Watch | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 22 hr |
| Apr 5, 3:18 PM CDT | High Wind Warning | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 17 more | 29 hr |
Nearby
Red Flag Warnings in Kansas, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.